Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Having Novocain. Tongue and gums tasteless. What is the metallic taste?

I have a strange taste in my mouth. I feel like the right side of my mouth is in the last stage effects of having Novocain. I am not numb but just the right side of my toung and gums feel very strange and food on that side of my mouth has no flavor. Also the taste buds on the back of my toung are swollen and when I swallow they are large enough that my uvula touches them. This has been going on for a week and a half. I have had no dental work done recently so I m not sure why all if a sudden there is this strange metalic taste in my mouth
Asked On : Tue, 31 Jul 2012
Answers:  4 Views:  1460
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist, Prosthodontics 's  Response
Please ensure that you are not any kind of medication, even antibiotics and painkillers can result in metallic taste as well as reduced taste sensation. if not then you may have developed some mild infection which can be corrected by an antibiotic course. but you need to see a dentist before taking any medication as he will clinically judge the situation.
Answered: Fri, 3 Aug 2012
I find this answer helpful
Dentist Dr. Inderpreet Singh's  Response
there seems to be some infection in your mouth. your taste buds seem to have depapillated. papillas are structures on the tongue which help you identify taste.
did you take tinidazole. it gives a metallic taste or try to remember any medication you might have taken. the metallic taste could also be due to bleeding in your mouth however small it might be
Answered: Wed, 17 Oct 2012
I find this answer helpful
Dentist Dr. Neha Sumra's  Response
Welcome To HCM
I would like to tell you that novocain that you are having is local anesthetic drug.It may lead to depression of neuronal activity.It can also cause allergic reactions causing the individuals to have problems with breathing, rashes, and swelling.But it doesn't effect taste buds.
I would like to ask you that whether you are on some antibiotic or analgesics because its their side effect. Prolonged use of antibiotic leads to metallic taste.If you are on that then better quit it.
Otherwise consult your dentist.

Take Care
Answered: Mon, 15 Oct 2012
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
hello and welcome,
since you cannot sense any taste,your papillae on tongue are inactivated or depapillated.
it can be reaction of novacaine or antibiotic you had.
certain drugs can cause metallic taste in mouth.
there may be chance of aphthou ulcers also.
take vitamin becosules and coticosteroids.
have you got your wisdom tooth erupted or is it still impacted?this can cause throat infection and metallic taste in mouth.
check the flap covering wisdom tooth whether it is inflammed or not/if there is inflammation called pericoronitis get it extracted or get the flap incised to enhance tooth eruption.
Answered: Thu, 18 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor